Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

141 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the repercussions of taking an adult dose of Amoxicillin?

Answered by
Dr.
Dr. Noble Zachariah

Internal Medicine Specialist

Practicing since :1974

Answered : 2226 Questions

default
Posted on Mon, 6 Mar 2017 in Medicines and Side Effects
Question: My 8 year old 75lb child took an adult form of amoxicillin, about 250 mg in pill form, 875 cut in thirds, He is prescribed the children's 250/5ml but it wasn't filled on time. He has an abcess in tooth, is this okay for one or two doses until children's liquid is filled tomorrow?
doctor
Answered by Dr. Noble Zachariah 22 minutes later
Brief Answer:
Yes

Detailed Answer:
Hello,
Welcome and thanks for your query.
Appreciate your ingenuity.
Sure, you can use 1/3 tablet for the time being. It is not accurate and is not recommended in the long run. However it is better than leaving the infection without antibiotic till you get the right preparation.

Do get back to me if you have further questions.
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Amoxicillin

doctor1 MD

My 16 year old daughter her wisdom teeth removed today. She has developed a very mild rash on her arm above the site where the iv line was placed. Is this related to the iv or an allergic reaction to her painkiller (Vicodin) or antibiotic medication (amoxicillin). I m mostly worried about the latter as the presented after the first antibiotic dose and spread a little following the second one.

doctor1 MD

Sir I was diaganosed with olecrane bursitis 14 days back. My elbow was Aspirated three times. I was put on AUGMENTIN 625 mg for 09 days BD, but till date the pus formation is not stopping. There is no pain or swelling only there is pus formation in the cavity formed on elbow. Uric acid 8.6 .Pl help

doctor1 MD

I developed a left-sided sore throat 10 days ago. I went to the doctor by day 5 who did a quick strep test since I also had a temperature of 100. The test results were negative, but he decided to treat me with a 10 day script of amoxicillin while the culture was sent for further testing. I have now been on the amoxicillin for 4 days and haven t gotten any better. I noticed today that I have a few, kind of hard bumps behind where my tonsil used to be (they were removed when I was 5) The nurse called me today to inform me the further testing resulted in another negative as to strep. I said ok??? And she said ok and hung up. I have no idea if I should still continue taking the amoxicillin or what the cause of the bumps might be. I am 36, quit smoking 3yrs ago...Any ideas on what this could be and if continuing the amoxicillin is a good or bad idea? Thanks!! S.G.

doctor1 MD

I am a 49 yr old male that had umbilical hernia surgery with mesh placement 12 yrs ago. I have lost 80 lbs since then because of eating healthy and exercise. My waist went from 46 to 36 today. Approx 18mths ago I developed slight swelling, redness, pain in navel that began to have some putrid bloody drainage. Went to Dr. and he gave me Augmentin for 7 days to clear up infection. It worked but returned in 3mths. Again, he gave meds and it cleared up. Now, about every 6-8 wks, infection returns. Dr. thinks mesh is infected and needs removed surgically. Is this dangerous? Should I just continue the cycle of meds? Please advise.

doctor1 MD

Can you take amoxicillin and Valtrex for shingles at the same time. I have a sinus infection and my shingles has returned. YYYY@YYYY

doctor1 MD

For the past week I had lot of itching near my butt, after few days the skin became very thick. Currently itching has reduced, but I can feel the lumps and its painful when I sit Have attached pic.

doctor1 MD

I have strep throat . I started amoxicillin yesterday, but it seems the swelling in my throat is worse. Is this to be expected? How soon should the medication kick in?